# SDR 2002UALA01197

- Difficulty date: July 21, 2002
- Submitted: August 20, 2002
- Operation: Air carrier
- Aircraft: N375UA
- Make and model: Boeing 737322
- Aircraft serial: 24640
- Aircraft time: 37,436 hours, 26,663 cycles
- Engine: Ge CFM56*
- System (JASC): 2720 · Rudder Control System
- Part: Rudder
- Condition: Malfunctioned
- Location: Tail
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

AIRCRAFT LANDED UNDER AMBER ALERT AFTER REPORTING UNCOMMANDED RUDDER MOVEMENT ON TAKEOFF.  A UPDATE FROM THE FDR DATA, IT DOES NOT APPEAR THAT ANY FLIGHT CONTROL SYSTEM INITIATED THE EVENT.  THE DATA DOES SUGGEST THAT THE INITIAL UPSET COULD HAVE BEEN INDUCED BY AN ATMOSPHERIC DISTURBANCE.  THE RUDDER PCU AND THE YAW DAMPER COUPLER WERE REPLACED.  THERE WERE NO FAULTS FOUND WITH THE RUDDER PCU.  THE YAW DAMPER COUPLER IS STILL BEING CHECKED.
